Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 8, 2014, 11:21 PM CDT for 4 counties in Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 11:21 PM CDT (04:21 UTC)
- Expired
- Jun 9, 2014, 12:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 122 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
852
WWUS84 KOUN 090421
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1121 PM CDT SUN JUN 8 2014
OKZ004-005-009-010-014-015-090500-
ROGER MILLS OK-WOODWARD OK-HARPER OK-WOODS OK-DEWEY OK-ELLIS OK-
1121 PM CDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...WOODWARD...
HARPER...NORTHWESTERN WOODS...NORTHWESTERN DEWEY AND ELLIS COUNTIES
UNTIL 1200 AM CDT...
AT 1120 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF SITKA TO 5 MILES NORTH OF FARGO TO 6 MILES
SOUTH OF CRAWFORD...MOVING EAST AT 50 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3700 9899 3661 9899 3598 9917 3581 9938
3551 9952 3548 10000 3700 10000
TIME...MOT...LOC 0420Z 250DEG 45KT 3702 9963 3645 9963 3573 9984
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 8, 6:00 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 8, 6:00 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT SUN JUN 8 2014
.AVIATION...
GENLY VFR CONDITIONS EXPECTED THROUGH THE EARLY EVENING HOURS. ANOTHER ROUND OF
SHOWERS/TSTMS EXPECTED OVERNIGHT AIDED BY S/W TROUGH MOVING OUT OF
THE ROCKIES. CONFIDENCE IS FAIRLY GOOD THAT MAIN AREA OF PRECIP WILL
BE AFTER ABOUT 06Z AT MOST SITES. PERIOD OF MVFR/IFR CONDITIONS IN
RESIDUAL SHOWERS/ISOLATED TSRA THROUGH THE EARLY MORNING HOURS.
COMPLEX SHOULD CONTINUE TO WEAKEN AND MOVE OFF TO THE EAST LATER IN
THE MORNING OR EARLY AFTERNOON WITH CONDITIONS IMPROVING.
&&
.PREV DISCUSSION... /ISSUED 235 PM CDT SUN JUN 8 2014/
.DISCUSSION...
ATMOSPHERE GOT WORKED OVER LATE LAST NIGHT THRU FIRST PART OF THE
DAY TODAY. STILL SHOULD SEE HIGH PLAINS CONVECTION AT LEAST TRY TO
TAKE SHAPE INTO ONE OR PERHAPS TWO AREAS THAT WILL THEN ROLL
EAST/SOUTHEAST ACROSS OKLAHOMA AND NORTH TEXAS LATE TONIGHT AND
MONDAY MORNING. NOT REAL HIGH CONFIDENCE ON HOW THINGS WILL PLAY
OUT... BUT DO NOT EXPECT MUCH IN THE WAY OF SEVERE WEATHER.
HOWEVER SOME AREAS COULD SEE ANOTHER ROUND OF HEAVY RAINFALL.
UPPER WAVE SHOULD MOVE ACROSS MONDAY AFTN AND EVENING WITH
ASSOCIATED SFC FRONT. THIS FRONT SHOULD PUSH MOST OF THE HEAVIER
PRECIP EAST OF THE AREA BY MONDAY AFTN WITH SOME WRAP-AROUND
PRECIP AFFECTING NORTHERN AND PERHAPS CENTRAL OKLAHOMA LATE MONDAY
AND MONDAY NIGHT. EVEN WITH LESS CONFIDENCE WILL MAINTAIN FLASH
FLOOD WATCH THROUGH THE DAY MONDAY. GUSTY WINDS WILL OCCUR FOR A
FEW HOURS BEHIND THE SFC FRONT... ESPECIALLY ACROSS
WESTERN/NORTHWESTERN OKLAHOMA.
EXPECT A COUPLE OF DAYS OF DRY WEATHER BEFORE ANOTHER CHANCE FOR A
NOCTURNAL COMPLEX OF STORMS TO AFFECT PORTIONS OF OKLAHOMA WED
NIGHT/THURSDAY. MODELS STILL TRY TO DEVELOP MID-LEVEL RIDGE BY THE
WEEKEND... BUT LATEST RUNS NOT NEARLY AS BULLISH AS PREV RUNS IN
BUILDING THE RIDGE OUT INTO THE PLAINS... SO RAIN CHANCES MAY
RETURN BY LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 79 62 81 / 70 50 20 10
HOBART OK 65 79 61 83 / 70 30 10 10
WICHITA FALLS TX 68 84 63 86 / 70 30 20 10
GAGE OK 62 75 58 83 / 70 30 20 10
PONCA CITY OK 65 75 59 79 / 70 60 30 20
DURANT OK 68 80 64 82 / 70 60 20 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR OKZ004>042-044>046-
050.
TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR TXZ083>090.
&&
09/30Hazardous weather outlook, Jun 8, 12:00 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1200 PM CDT SUN JUN 8 2014 OKZ004>048-050>052-TXZ083>090-091000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1200 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .HEAVY RAINFALL... HEAVY RAINFALL IS POSSIBLE TONIGHT MAINLY OVER THE SOUTHEST HALF OF OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF ALVA...CHICKASHA...AND ADA BETWEEN 7 PM AND 3 AM. IMPACTS... DAMAGING WIND GUSTS TO 70 MPH LARGE HAIL UP TO THE SIZE OF GOLF BALLS HEAVY RAINFALL MAY RESULT IN SOME FLOODING DISCUSSION... A LARGE COMPLEX OF STORMS WILL LIKELY DEVELOP ACROSS THE AREA AS THE LOW LEVEL JET INCREASES AHEAD OF A DEVELOPING MID/UPPER LOW. THIS COMPLEX OF STORMS WOULD BE CAPABLE OF HEAVY RAINFALL...DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .HEAVY RAINFALL... LOCALLY HEAVY RAINFALL MAY CONTINUE ON MONDAY...ESPECIALLY ACROSS THE EASTERN HALF OF OKLAHOMA. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MONDAY EVENING FOR MUCH OF THE AREA. .THUNDERSTORMS... A FEW STRONG THUNDERSTORMS MAY LINGER ON MONDAY ACROSS THE EASTERN HALF OF OKLAHOMA. THUNDERSTORM CHANCES WILL DIMINISH MONDAY NIGHT INTO TUESDAY. THUNDERSTORM CHANCES WILL RETURN WEDNESDAY NIGHT THROUGH FRIDAY AND A FEW STRONG TO SEVERE STORMS WITH HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME FRAME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 8, 10:36 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1036 PM CDT SUN JUN 8 2014
OKZ004-009-090430-
HARPER OK-ELLIS OK-
1036 PM CDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND WESTERN ELLIS COUNTIES
UNTIL 1130 PM CDT...
AT 1033 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF KNOWLES TO 5 MILES WEST OF SLAPOUT TO 9 MILES
SOUTHWEST OF LIPSCOMB...MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3700 9949 3603 9975 3602 9977 3604 10000
3700 10000
TIME...MOT...LOC 0333Z 270DEG 33KT 3698 10015 3665 10021 3615 10041Special weather statement, Jun 8, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1121 PM CDT SUN JUN 8 2014
OKZ004-005-009-010-014-015-090500-
ROGER MILLS OK-WOODWARD OK-HARPER OK-WOODS OK-DEWEY OK-ELLIS OK-
1121 PM CDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...WOODWARD...
HARPER...NORTHWESTERN WOODS...NORTHWESTERN DEWEY AND ELLIS COUNTIES
UNTIL 1200 AM CDT...
AT 1120 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF SITKA TO 5 MILES NORTH OF FARGO TO 6 MILES
SOUTH OF CRAWFORD...MOVING EAST AT 50 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3700 9899 3661 9899 3598 9917 3581 9938
3551 9952 3548 10000 3700 10000
TIME...MOT...LOC 0420Z 250DEG 45KT 3702 9963 3645 9963 3573 9984The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:36 PM CDT | Special Weather Statement | OUN | Ellis, Harper | 54 min |
| Jun 8, 11:48 PM CDT | Special Weather Statement | OUN | Beckham, Harmon | 42 min |
| Jun 9, 12:29 AM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson, Kiowa, Washita | 31 min |
| Jun 9, 1:03 AM CDT | Special Weather Statement | OUN | Caddo, Comanche, Jackson, Tillman | 27 min |
| Jun 9, 1:33 AM CDT | Special Weather Statement | OUN | Cotton, Tillman | 27 min |
| Jun 9, 1:35 AM CDT | Special Weather Statement | OUN | Caddo, Comanche, Grady | 25 min |
| Jun 9, 2:33 AM CDT | Special Weather Statement | OUN | Cleveland, Garvin, Jefferson, McClain, Stephens | 27 min |
| Jun 9, 3:03 AM CDT | Special Weather Statement | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 27 min |
| Jun 9, 3:14 AM CDT | Special Weather Statement | OUN | Atoka, Bryan | 46 min |
| Jun 9, 4:00 AM CDT | Special Weather Statement | OUN | Love | 30 min |
| Jun 9, 4:38 AM CDT | Special Weather Statement | OUN | Love | 67 min |
| Jun 9, 5:04 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Carter, Coal, Johnston, Love and 1 more | 116 min |
| Jun 9, 6:19 AM CDT | Special Weather Statement | OUN | Atoka | 26 min |
| Jun 9, 12:41 PM CDT | Wind Advisory | OUN | Beckham, Custer, Dewey, Ellis, Harper, Roger Mills and 2 more | 7 hr |
| Jun 9, 2:38 AM CDT | Special Weather Statement | OUN | Archer, Baylor, Clay, Knox, Wichita | 22 min |
| Jun 9, 3:00 AM CDT | Special Weather Statement | OUN | Archer, Baylor, Clay, Wichita | 30 min |
| Jun 9, 3:30 AM CDT | Special Weather Statement | OUN | Montague | 30 min |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.